helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
DanC33

New Diagnosis

8 posts in this topic

Hello, I was just diagnosed on 9/20 with Young onset Parkinson's. I am only 44 . I also have SLE, ITP and Dermatomyositis. I was taking high dose Medrol for a long time along with a lot of immunosuppressive drugs. (Planquinil, Cellcept) I did go to UCSF for a week and they took me off all the drugs for several weeks but the PD symptoms never went away, I was also ran through the whole battery of PD tests which I failed. So they had me try Sinemet 25/100 for a couple of weeks and the PD symptoms have improved greatly. I also went to my Ophthalmologist because of some blurred/double vision and she said that it's common with Parkinson's. But my question is, can all the other drugs/autoimmune issues be causing this?

I also do have a family history of PD.   Thanks  

Share this post


Link to post
Share on other sites

Automimmune Parkinsonism is very rare, but possible.  It is good news that you are responding to sinemet.

Share this post


Link to post
Share on other sites

I just went back to my local Neurologist and he's going to start increasing the Sinemet from 3 a day to 4 a day and  continue monitoring my progress. But he is not as sure as UCSF on the PD diagnosis. He says that it's very rare the autoimmune problems I have could be causing the problems or there is another disease he mentioned that I can't remember the name of right now he said it's in the Parkinsonism family.

Share this post


Link to post
Share on other sites

I was diagnosed my my internist August 29th this year with Parkinson's an diabetes. I have had RSD in my left leg since 2004 and my right arm since 2010, (I Was told) and have been treated with Topamax, Lyrica, Amitriptyline, and Vitamin B all these years. Since I broke my arm It has been shaking and stiff and uncontrollable, weak, and progressive. I attributed that to RSD. My Right leg is also shaky and  weak and I drag it when I walk, but I broke it last year when I fell. I broke my face when I fell in 2006. I fall a lot and do not have any balance, shuffle walk, have very little use of my right arm, have limited use of my left leg d/t a scarred up knee replacement x 2 in 11 mo and the resulting RSD (2005), 

My DR put me on Sinemet and I puked the doses up each time I took them, though I was walking on beds of slugs and had anxiety attacks so bad I could't take it.Now she wants me to take mirapex.I read the side efffects and I don't want to take it. I am waiting till Ican get into a neuro, which seams to be impossible in my area! My question is: Does it really sound like PD even though I can answer yes to All the questions on the screening questionaire, if the symptoms started after a trauma like a fall and broken arm?

Share this post


Link to post
Share on other sites

I am not sure this is Parkinson's disease.  I would try to get in to see a movement disorders neurologist or expert and get a diagnosis.  A DAT scan can help to differentiate from an essential tremor.  There is no known relationship between Parkinson's disease and reflex sympathetic dystrophy (RSD).

 

For nausea with sinemet we add Lodosyn to each dose or domperidone.

Share this post


Link to post
Share on other sites

I saw a specialist on movement disorders/ Parkinson and she confirms the diagnosis of Parkinson's and feels that I probably have had it for many years, with slow progression given the history and evaluation (extensive!) she performed.While it is possible to have concurrent RSD and Parkinson's, I may have had Parkinson's that presented as RSD, or misdiagnosed RSD, and we are going to start eliminating the RSD meds one by one to see if I even really need them. She says Parkinson Disease is much easier to manage without the complication of other meds, if possible. 

She is keeping me on Sinemet 25-100 TID but adding Lodosyn and if I still have trouble having me change the dosing to 1/2 tabs 6 x a day. She says that often she sees those who have a more difficult or volatile adjustment to levadopa are those who have had Parkinson's for a longer period of time.

Share this post


Link to post
Share on other sites

Terrific news and glad this is getting sorted out.  The plan sounds great!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0